Pennsylvania, 2005

Flooding in Pennsylvania, March 30, 2005

March 30, 2005 · NWS CTP · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 30, 3:30 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 3:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 AM EST WED MAR 30 2005

.SHORT TERM (TODAY THROUGH FRIDAY)...

LIGHT WIND AND MAINLY CLR SKIES RESULTING IN PATCHY FOG THIS AM. THE
REMAINDER OF THE DAY LOOKS PTSUNNY AND MILD. EXPANSIVE AREA OF HI
CLOUDINESS IN ADVANCE OF PLAINS SYSTEM WILL OVERSPREAD PA
TODAY...RESULTING IN PTSUNNY SKIES. MODEL 900MB TEMPS ARND 8C
SUPPORT HIGHS CLOSE TO 60F OVER THE BULK OF THE FA.

UPPER LO BEGINS TO OPEN/SHEAR OUT AS IT LIFTS THRU THE GRT LKS LATE
TONIGHT AND THURSDAY. HOWEVER...REMNANT LL JET SHOULD PRODUCE
ENOUGH LIFT TO SUPPORT SCT SHOWERS AS IT MOVES THRU CENTRAL PA ON
THURSDAY. LATEST SREF DATA SUPPORTS THE HIGHER MAV POPS. SE
FLOW...CLOUD COVER AND SCT RW SHOULD HOLD TEMPS CLOSE TO 50F EAST OF
THE MTNS. AN OCCLUDED FRONT SHOULD SWEEP THRU THE REGION THURS
EVENING...FOLLOWED BY WESTERLY FLOW AND DRIER AIR.

HAVE LOWERED POPS CONSIDERABLY FOR FRIDAY...AS MODELS SLOWER WITH
APPROACH OF LATE WEEK SYSTEM.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...

LATEST MED RANGE ENSEMBLE DATA TRACKING A STRENGTHENING EAST COAST
LOW OVER DELMARVA BY SAT AM...A PERFECT TRACK FOR HEAVY SNOW IN
CENTRAL PA A MONTH OR TWO AGO. HOWEVER...WILL STILL HAVE TO WATCH
FOR SOME SNOW OVER THE NW MTNS FRI NITE/EARLY SAT...WHERE MODEL 8H
TEMPS CLOSE TO 0C. MREF QPF DATA SHOWING GREATEST POTENTIAL OF HEAVY
RAIN REMAINING JUST SOUTHEAST OF OUR FA...WHERE OVER 1 INCH IS
LIKELY. CHILLY AND SHOWERY WX EXPECTED FOR THE REST OF THE WEEKEND
AS UPPER LO SLOWLY PULLS AWAY TOWARD NEW ENGLAND. MODEL 850T
SUPPORTS SNOW SHOWERS OVER THE MTNS...WHERE A SMALL ACCUM IS POSS
SAT NITE. RIDGE SHOULD BUILD BACK INTO THE REGION EARLY NEXT
WEEK...SUPPLYING FAIR AND MILDER CONDITIONS.

&&

.AVIATION...

EXPECT AREAS OF MVFR/IFR VIS DUE TO FOG OVERNIGHT OVER EASTERN
SECTIONS...MAINLY AROUND TERMINALS ALONG THE SUSQUEHANNA RIVER.
OTHERWISE...EXPECT VFR CONDS FOR NEARLY THE ENTIRE FCST PD WITH SFC
HIGH PRES AND UPR RDG BUILDING OVER THE REGION.

SOME LIGHT PCPN AHEAD OF NEXT WEATHER SYSTEM MAY APPROACH WRN
SECTIONS BY THUR MORN...BUT WILL HOLD OF ON INCLUDING ANY
RESTRICTIONS ATTM.

&&

.HYDROLOGY...

MINOR FLOODING FROM YESTERDAYS RAIN NOW MAINLY CONFINED TO MAIN STEM
OF THE SUSQUEHANNA. CRESTS EXPECTED THIS MORNING IN THE MIDDLE SUSQ
VALL...AND LATE TODAY IN THE LOWER SUSQ VALL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...GARTNER
HYDROLOGY...FITZGERALD
Hazardous weather outlook, Mar 30, 5:54 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
554 AM EST WED MAR 30 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-311053-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
554 AM EST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

MINOR FLOODING WILL CONTINUE TODAY ALONG PORTIONS OF THE MAIN STEM OF
THE SUSQUEHANNA RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Dauphin

When
March 30, 6:00 AM EST to 9:30 PM EST
Where
Dauphin forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
39.950, -78.133

Heavy rain caused the Susquehanna River at Harrisburg to flood. The river exceeded flood stage of 17 feet at 06:00 EST on the 30th, crested at 17.43 feet at 13:00 EST on the 30th, then fell back below flood stage at 21:30 EST on the 30th.

Flood, Cumberland

When
March 30, 6:00 AM EST to 9:30 PM EST
Where
Cumberland forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.633, -79.133

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439791, 5439792.